Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 91, NWS Des Moines, IA

July 17, 20164 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 17, 2016, 4:00 AM CDT for 4 counties in Iowa. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2016, 4:00 AM CDT (09:00 UTC)
Expired
Jul 17, 2016, 4:45 AM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Black Hawk County, IA, Grundy County, IA, Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 4:13 AM CDTTSTM WND DMGGrundy Center, IATREES AND LARGE BRANCHES DOWNED IN TOWN. TIME ESTIMATED VIA RADAR. REPORT RECEIVED FROM SOCIAL MEDIA.
Jul 17, 4:35 AM CDTTSTM WND DMG1 Nnw Gilbertville, IAA SHED AND A MORTON BUILDING PARTIALLY DESTROYED. NUMEROUS TREES AT LEAST 12 TO 18 INCHES IN DIAMETER SNAPPED NEAR THE BASE.
Jul 17, 4:35 AM CDTTSTM WND DMG1 Sse Elk Run Heights, IANUMEROUS 2 TO 6 INCH DIAMETER TREE LIMBS DOWN IN RAYMAR. RELAYED BY KWWL. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

397 
WUUS53 KDMX 170900
SVRDMX
IAC013-075-127-171-170945-
/O.NEW.KDMX.SV.W.0091.160717T0900Z-160717T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CDT SUN JUL 17 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARSHALL COUNTY IN CENTRAL IOWA...
  TAMA COUNTY IN CENTRAL IOWA...
  GRUNDY COUNTY IN CENTRAL IOWA...
  BLACK HAWK COUNTY IN NORTHEASTERN IOWA...

* UNTIL 445 AM CDT

* AT 400 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ACKLEY TO 8 MILES SOUTHWEST OF ELDORA TO NEAR
  NEVADA...MOVING SOUTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...CEDAR FALLS...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...
  EVANSDALE...TAMA...JESUP...LA PORTE CITY...HUDSON...TRAER...
  REINBECK...DYSART...DIKE...ELK RUN HEIGHTS...CONRAD...CROSSROADS
  MALL...UNI-DOME AND MCLEOD CENTER...MESKWAKI CASINO AND GLADBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4230 9208 4230 9230 4186 9230 4186 9235
      4207 9323 4221 9323 4221 9300 4247 9300
      4247 9303 4256 9302 4256 9282 4249 9208
      4247 9208 4247 9206 4232 9206
TIME...MOT...LOC 0900Z 293DEG 48KT 4254 9296 4225 9317 4209 9347 

HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
3 follow-up statements
766 
WWUS53 KDMX 170916
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
416 AM CDT SUN JUL 17 2016

IAC013-075-127-171-170945-
/O.CON.KDMX.SV.W.0091.000000T0000Z-160717T0945Z/
MARSHALL IA-TAMA IA-GRUNDY IA-BLACK HAWK IA-
416 AM CDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN MARSHALL...TAMA...GRUNDY AND BLACK HAWK COUNTIES...

AT 416 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DIKE TO NEAR CONRAD TO NEAR STATE CENTER...MOVING
EAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...
EVANSDALE...TAMA...JESUP...LA PORTE CITY...HUDSON...TRAER...
REINBECK...DYSART...DIKE...ELK RUN HEIGHTS...CONRAD...CROSSROADS
MALL...UNI-DOME AND MCLEOD CENTER...MESKWAKI CASINO AND GLADBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4230 9208 4230 9230 4186 9230 4186 9235
      4207 9323 4221 9323 4221 9300 4249 9299
      4256 9282 4249 9208 4247 9208 4247 9206
      4232 9206
TIME...MOT...LOC 0916Z 277DEG 56KT 4251 9258 4227 9280 4202 9322 

HAIL...<.75IN
WIND...70MPH
 
$$

COGIL
863 
WWUS53 KDMX 170926
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
426 AM CDT SUN JUL 17 2016

IAC013-075-127-171-170945-
/O.CON.KDMX.SV.W.0091.000000T0000Z-160717T0945Z/
MARSHALL IA-TAMA IA-GRUNDY IA-BLACK HAWK IA-
426 AM CDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN MARSHALL...TAMA...EASTERN GRUNDY AND BLACK HAWK
COUNTIES...

AT 426 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HUDSON TO 7 MILES SOUTH OF REINBECK TO NEAR STATE
CENTER...MOVING SOUTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...
EVANSDALE...TAMA...JESUP...LA PORTE CITY...HUDSON...TRAER...
REINBECK...DYSART...DIKE...ELK RUN HEIGHTS...CONRAD...CROSSROADS
MALL...UNI-DOME AND MCLEOD CENTER...MESKWAKI CASINO AND GLADBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4230 9208 4230 9230 4186 9230 4186 9235
      4207 9323 4221 9300 4240 9277 4255 9269
      4249 9208 4247 9208 4247 9206 4232 9206
TIME...MOT...LOC 0926Z 293DEG 48KT 4246 9243 4222 9265 4197 9307 

HAIL...<.75IN
WIND...70MPH
 
$$

COGIL
719 
WWUS53 KDMX 170943
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT SUN JUL 17 2016

IAC013-075-127-171-170953-
/O.EXP.KDMX.SV.W.0091.000000T0000Z-160717T0945Z/
MARSHALL IA-TAMA IA-GRUNDY IA-BLACK HAWK IA-
443 AM CDT SUN JUL 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL...TAMA...
EASTERN GRUNDY AND BLACK HAWK COUNTIES WILL EXPIRE AT 445 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4230 9208 4230 9230 4186 9230 4186 9235
      4207 9323 4221 9300 4240 9277 4255 9269
      4249 9208 4247 9208 4247 9206 4232 9206
TIME...MOT...LOC 0943Z 270DEG 48KT 4238 9217 4214 9240 4189 9282 

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:30 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 17, 12:30 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1230 AM CDT Sun Jul 17 2016

...Updated for 17/06Z Aviation Discussion...

.SHORT TERM.../Tonight/
Issued at 331 PM CDT Sat Jul 16 2016

Thunderstorm evolution overnight is the forecast challenge tonight.
Weak area of light showers has been progressing east over far
Southeast South Dakota this afternoon along main ribbon of 850-700
mb theta-e advection. It has been gradually drying up as it pushes
into drier air but still some potential to extend into the far
northwest counties before dissipating. The next region to focus on
is activity already beginning over the Central Dakotas and its
evolution through the overnight. Theta-e advection will continue to
increase and expand into Iowa this evening with the MUCAPE axis
entering the western portion of the state. Storms across the Dakotas
likely will grow upscale into a linear complex and follow the
Corfidi vectors southeast along the instability axis though this
path is a bit uncertain with mean flow more easterly. Damaging winds
and potentially large hail will be possible.  That said, no strong
indicators for good cold pool development with the lack of 0-3 km
theta-e difference generally 15C or less. Low level effective
helicity will increase to 200-300 m2/s2 so possible if get strong
enough low level buoyancy, a few mesovortices could develop
and be capable of enhanced areas of wind.

.LONG TERM.../Sunday through Saturday/
Issued at 331 PM CDT Sat Jul 16 2016

Storms should be ongoing Sunday primarily in two areas.  A warm
front will exist from Algona to Ottumwa and will be lifting
Northeast across the state through 18z.  I am expecting some storms
along and ahead of this boundary. Then there will be the complex
of storms mentioned in the short term discussion entering the
West. These storms may get a bit of a kick from a shortwave
forecast to cross the area coincident with the storms moving
through. All this activity should wane through the morning hours.
Then during the afternoon a cold front will be pushing across the
state and be roughly across the Northern third or so of the
forecast area by 00Z. A lot of what happens later Sunday will
depend on how the daytime convection evolves and how quickly we
clear out. The Southeast half of the state will be under the gun
during the afternoon as expected clearing will rapidly destabilize
things. At this point Eastern Iowa...East of I-35 and South of
Highway 20 look to have the best potential as the best shear and
forcing will exist in this area. Much of the activity will occur
between 21Z and 00Z (depending on how fast storms develop) and
03z. After that time the threat shifts more into Eastern Iowa.

Late Sunday night through Monday looks relatively quiet as high
pressure builds into Iowa.  Monday night and Tuesday we see a return
of warm advection and pretty strong theta-e advection lifting across
the state bringing the next threat for storms. Southwestern Iowa
looks to be the targeted area Monday evening lifting across the
Western half of the state by Tuesday morning and aided by a
shortwave moving through the state.  Late Monday night and Tuesday
look like this could be an interesting event.  We will have 60kts of
deep shear across much of the forecast area during the late
morning/afternoon hours.  We could see some very robust storms
across the state. By late Tuesday ridging gets established pushing
the threat for storms into Eastern Iowa. The threat for
thunderstorms will remain over the Eastern CWA into Eastern Iowa
through Wednesday.

Attention then turns to the building ridge sliding over the central
CONUS with the axis somewhere over Iowa.  This will bring hot
temperatures into the region as well as dewpoints into the lower to
mid 70s making for some pretty oppressive conditions mid to late
week.  However models differ on the handling of several shortwave
moving across the Northern Plains and Canada which will flatten the
ridge and bring temps down from the upper 90s to the mid 80s to
around 90 into next weekend.

&&

.AVIATION.../For the 06Z TAFS through 06Z Sunday night/
Issued at 1230 AM CDT Sun Jul 17 2016

Generally VFR conditions expected during the TAF period. TSRA
expected to enter the state after 06-07Z and progress
ESE/SE...with the best chances across the northeast half of the
state including KFOD...KMCW and KALO. Conditions may go MVFR during
the heavier precip but have not carried it as prevailing in the
TAFs. Additional TSRA chances return Sunday afternoon/evening mainly
to the southeast half of the state. Have carried VCTS in the TAFs.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Donavon
LONG TERM...FAB
AVIATION...Zogg
Hazardous weather outlook, Jul 16, 10:08 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT SAT JUL 16 2016

IAZ004>007-015>017-180315-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
1008 PM CDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST TONIGHT INTO SUNDAY
MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL
ALONG WITH HEAVY RAIN.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK OF SEVERE STORMS IS FORECAST SUNDAY INTO SUNDAY
NIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE HAIL.
ADDITIONAL PERIODS OF STORMS ARE POSSIBLE LATE MONDAY EVENING
INTO WEDNESDAY. SOME STORMS MONDAY NIGHT AND TUESDAY COULD BE
STRONG TO SEVERE.

VERY WARM CONDITIONS ARRIVE BY MIDWEEK. HEAT INDEX VALUES ARE
EXPECTED TO BE NEAR 100 WEDNESDAY AND OVER 100 BY THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT AND SUNDAY.

IAZ023>028-033>039-044>049-057>060-180315-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-
1008 PM CDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST TONIGHT INTO SUNDAY
MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL
ALONG WITH HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK OF SEVERE STORMS IS FORECAST SUNDAY INTO SUNDAY
NIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE HAIL.
ADDITIONAL PERIODS OF STORMS ARE POSSIBLE LATE MONDAY EVENING
INTO WEDNESDAY. SOME STORMS MONDAY NIGHT AND TUESDAY COULD BE
STRONG TO SEVERE.

VERY WARM CONDITIONS ARRIVE BY MIDWEEK. HEAT INDEX VALUES ARE
EXPECTED TO BE NEAR 100 WEDNESDAY AND OVER 100 BY THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT AND SUNDAY.

IAZ050-061-062-070>075-081>086-092>097-180315-
TAMA-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
1008 PM CDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A MARGINAL RISK FOR SEVERE STORMS IS FORECAST TONIGHT INTO SUNDAY
MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL
ALONG WITH HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK OF SEVERE STORMS IS FORECAST SUNDAY INTO SUNDAY
NIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE HAIL.
ADDITIONAL PERIODS OF STORMS ARE POSSIBLE LATE MONDAY EVENING
INTO WEDNESDAY. SOME STORMS MONDAY NIGHT AND TUESDAY COULD BE
STRONG TO SEVERE.

VERY WARM CONDITIONS ARRIVE BY MIDWEEK. HEAT INDEX VALUES ARE
EXPECTED TO BE NEAR 100 WEDNESDAY AND OVER 100 BY THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY.

ZOGG

In the hours before

Special weather statement, Jul 17, 1:17 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
117 AM CDT SUN JUL 17 2016

IAZ004>007-015>017-170715-
WORTH IA-EMMET IA-CERRO GORDO IA-WINNEBAGO IA-PALO ALTO IA-
KOSSUTH IA-HANCOCK IA-
117 AM CDT SUN JUL 17 2016

...SPECIAL WEATHER STATEMENT...

AT 114 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM SWAN LAKE TO NEAR MANLY. MOVEMENT WAS SOUTHEAST
AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.  IN
ADDITION, VERY HEAVY RAINFALL WITH RAINFALL RATES OF 2 TO 3 INCHES
PER HOUR WILL CAN BE EXPECTED WITH SOME OF THESE STORMS.  BE
PREPARED FOR PONDING OF WATER AS THE STORMS MOVE GRADUALLY
SOUTHEAST.

LOCATIONS IMPACTED INCLUDE...
MASON CITY...ESTHERVILLE...ALGONA...FOREST CITY...EMMETSBURG...
GARNER...NORTHWOOD...LAKE MILLS...BRITT...AND MANLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4350 9303 4291 9303 4291 9492 4350 9492
TIME...MOT...LOC 0614Z 314DEG 29KT 4336 9467 4327 9315

COGIL
Local storm report, Jul 17, 2:52 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
252 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND DMG     GRAETTINGER             43.24N 94.75W
07/17/2016                   PALO ALTO          IA   LAW ENFORCEMENT

            TREE UPROOTED. TIME ESTIMATED.

&&

ZOGG
Local storm report, Jul 17, 3:24 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
324 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     TSTM WND DMG     FORT DODGE              42.51N 94.18W
07/17/2016                   WEBSTER            IA   LAW ENFORCEMENT

            TREES DOWN AROUND TOWN.

&&

ZOGG
Local storm report, Jul 17, 3:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     TSTM WND DMG     EAGLE GROVE             42.67N 93.90W
07/17/2016                   WRIGHT             IA   LAW ENFORCEMENT

            SEVERAL TREES DOWN AROUND TOWN. TIME
            ESTIMATED.

&&

ZOGG
Local storm report, Jul 17, 3:39 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
339 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     TSTM WND GST     EAGLE GROVE             42.67N 93.90W
07/17/2016  E65 MPH          WRIGHT             IA   TRAINED SPOTTER

            PEAK WINDS ESTIMATED 60 TO 70 MPH.

&&

ZOGG
Local storm report, Jul 17, 3:55 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     TSTM WND DMG     1 WNW EAGLE GROVE       42.67N 93.92W
07/17/2016                   WRIGHT             IA   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN, EITHER SPLIT IN
            HALF OR COMPLETELY TOPPLED OVER, THROUGHOUT
            THE TOWN OF EAGLE GROVE. ONE LARGE TREE FELL
            ON A HOUSE ALONG WEST BROADWAY. SEVERAL
            TREES COVERING THE STREET NEAR THE
            INTERSECTION OF WEST BROADWAY AND FORT.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:43 PM CDTFlash Flood WatchDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more9 hr
Jul 17, 1:17 AM CDTSpecial Weather StatementDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more58 min
Jul 17, 1:27 AM CDTFlash Flood WarningDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more6 hr
Jul 17, 1:37 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth38 min
Jul 17, 2:21 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas30 min
Jul 17, 2:43 AM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Hancock, Humboldt, Kossuth, Pocahontas and 2 more62 min
Jul 17, 3:06 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster39 min
Jul 17, 3:20 AM CDTSevere Thunderstorm WarningDMXBoone, Franklin, Greene, Hamilton, Hardin, Story and 2 more55 min
Jul 17, 4:37 AM CDTSpecial Weather StatementDMXDallas, Jasper, Polk, Poweshiek53 min
Jul 17, 7:49 AM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union56 min
Jul 17, 8:49 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie41 min
Jul 17, 9:01 AM CDTSpecial Weather StatementDMXUnion59 min
Jul 17, 9:29 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold46 min
Jul 17, 10:05 AM CDTSevere Thunderstorm WarningDMXButler, Franklin40 min
Jul 17, 10:42 AM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright31 min
Jul 17, 11:04 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth57 hr
Jul 17, 11:04 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Wright31 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.